Controller design and analysis of uncertain piecewise-linear systems

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

92 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)224-232
Journal / PublicationIEEE Transactions on Circuits and Systems I: Fundamental Theory and Applications
Issue number2
Publication statusPublished - Feb 2002


This paper presents controller design and analysis methods for uncertain piecewise-linear systems based on a piecewise-smooth Lyapunov function. The basic idea of the proposed approaches is to construct controllers for the uncertain piecewise-linear systems in such a way that a piecewise-continuous Lyapunov function can be used to establish the global stability or the global stability with H performance of the resulting closed loop control systems. It is shown that the control laws can be obtained by solving a set of linear matrix inequalities (LMI) that are numerically feasible with commercially available software. An example is given to illustrate the application of the proposed methods.

Research Area(s)

  • Controller design, H ∞ control, Linear matrix inequality, Piecewise-linear systems